Pennsylvania, 2010Damaging Winds in Pennsylvania, July 23, 2010
July 23, 2010 · NWS PBZ · 5 events in 4 counties and zones
Scattered severe thunderstorms developed across northern portions of western Pennsylvania as a lake breeze front moved southeast from Lake Erie.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed across northern portions of western Pennsylvania as a lake breeze front moved southeast from Lake Erie.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 23, 3:17 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 23, 3:17 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT FRI JUL 23 2010
.SYNOPSIS...
WARM FRONT HAS PUSHED NORTH OF THE REGION. HOT AND VERY HUMID
CONDITIONS WILL PREVAIL THROUGH SUNDAY MORNING NIGHT ALONG WITH A
FEW SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL PUSH THROUGH THE
UPPER OHIO VALLEY SUNDAY...BRINGING IN DRIER AIR AND A RETURN TO
NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS CONTINUE TO FIRE MAINLY NORTH OF I-80
ALONG LAKE BREEZE FRONT LATE THIS AFTERNOON. ANOTHER LINE OF
STRONG THUNDERSTORMS IS PUSHING SOUTHEAST ACROSS LAKE ERIE. WITH
STRONG WIND FIELD ALOFT...POTENTIAL REMAINS FOR DAMAGING WINDS IN
STORMS ESPECIALLY OVER NORTHERN SECTIONS THROUGH EARLY TONIGHT AND
AGAIN FOR SATURDAY.
HEAT ADVISORY REMAINS IN EFFECT FOR LARGE PART OF FORECAST AREA
THROUGH SATURDAY. ALTHOUGH NAM MOS HAS PULLED BACK TEMPERATURES A
FEW DEGREES SATURDAY AFTERNOON...WILL STAY CLOSER TO GFS
TEMPERATURES WHICH SHOW HIGHS IN THE LOWER TO MID 90S ACROSS MUCH
OF THE FORECAST AREA. WITH DEW POINTS IN THE LOWER 70S...APPARENT
TEMPERATURES WILL PEAK AROUND 100 WEST OF THE MOUNTAINS AND LITTLE
ABOVE 100 OVER PARTS OF EAST CENTRAL OH.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HUMID CONDITIONS WILL CONTINUE SATURDAY NIGHT IN ADVANCE OF A COLD
FRONT. EXPECT THIS FRONT TO REACH EASTERN OHIO AND NORTHWEST PA EARLY
SUNDAY MORNING...MOVE ACROSS SOUTHWEST PA BY SUNDAY AFTERNOON...
AND THEN EXIT WESTERN MD BY SUNDAY EVENING. MENTIONED LIKELY POPS
FAR NORTH SATURDAY EVENING...THEN CHANCE ELSEWHERE SATURDAY NIGHT
AND SUNDAY AND STORMS AS CONTINUE TO DEVELOP AHEAD OF AND ALONG
THE FRONTAL BOUNDARY.
SURFACE HIGH PRESSURE WITH MUCH DRIER AIR WILL BUILD INTO THE
REGION SUNDAY NIGHT AND MONDAY WITH TEMPERATURES RETURNING TO NEAR
NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGE OF HIGH PRESSURE WILL REMAIN PARKED ACROSS THE
SOUTHEASTERN UNITED STATES THROUGHOUT THE PERIOD. THIS WILL RESULT
IN UPPER LEVEL WINDS COMING OUT OF THE NORTHWEST AND AN UNSETTLED
PATTERN FOR THE REGION. SURFACE HIGH PRESSURE IS EXPECTED TO DECAY
ON TUESDAY...BUT DRY CONDITIONS ARE EXPECTED TO HOLD ON THAT DAY.
FOR THE REST OF THE PERIOD...WILL KEEP A CHANCE OF THUNDERSTORMS IN
THE FORECAST...WITH VERY FEW FEATURES TO RESOLVE THE FORECAST ANY
FURTHER. TEMPERATURES ARE EXPECTED TO BE SEASONABLE.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
BROKEN LOW VFR CIGS ARE EXPECTED TO REMAIN ACROSS THE AREA THIS
AFTERNOON. AS OF EARLY AFTERNOON...CONVECTION WAS PRIMARILY CONFINED
TO A LAKE BREEZE FRONT JUST SOUTH OF THE LAKE ERIE SHORELINE. MAIN
TRIGGERING MECHANISM FOR THUNDERSTORMS WAS EXPECTED TO DROP SOUTH
FROM LOWER MICHIGAN AND SOUTHWESTERN ONTARIO...ARRIVING DURING THE
LATE AFTERNOON AND EARLY EVENING. HAVE DELAYED THE MENTION OF TEMPO
GROUPS FOR TSRA IN THE TAFS AT THIS POINT...ASSUMING THAT THE MAIN
LINE MAY STILL DROP ACROSS THE NORTHERN AND CENTRAL TERMINALS. HAVE
DECIDED TO REMOVE TSRA FROM THE SOUTHERN TAFS...AS CONFIDENCE IS LOW
AT THIS TIME THAT THUNDERSTORMS WILL MAKE IT THAT FAR TO THE SOUTH.
CONVECTION SHOULD COME TO AN END AROUND MIDNIGHT.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE THIS WEEKEND
AS THE PRIMARY COLD FRONT MOVES THROUGH THE AREA. EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE SEVERE WIND
GUSTS. THE FRONT WILL SLOWLY DROP ACROSS THE REGION SATURDAY NIGHT
INTO SUNDAY...FINALLY MOVING SOUTH BY SUNDAY NIGHT. HIGH PRESSURE
WILL THEN BUILD IN FOR MONDAY AND TUESDAY. SCATTERED THUNDERSTORMS
ARE THEN POSSIBLE ON WEDNESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR OHZ039>041-048>050-
057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR PAZ013-014-020>023-
029>032.
WV...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR WVZ001>004-012-021-
022.
&&Hazardous weather outlook, Jul 23, 12:42 PM EST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT FRI JUL 23 2010
OHZ039>041-048>050-057>059-PAZ014-020>023-029>032-WVZ001>004-241745-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-
142 PM EDT FRI JUL 23 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ007>009-015-016-241745-
MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-
142 PM EDT FRI JUL 23 2010
...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OHZ068-069-WVZ012-021-022-241745-
NOBLE-MONROE-WETZEL-MARION-MONONGALIA-
142 PM EDT FRI JUL 23 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-WVZ023-041-241745-
GARRETT-PRESTON-TUCKER-
142 PM EDT FRI JUL 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ013-241745-
LAWRENCE-
142 PM EDT FRI JUL 23 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY SEVERE THREAT IS DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 23, 12:55 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT FRI JUL 23 2010
PAZ008-009-015-231900-
CLARION PA-FOREST PA-VENANGO PA-
155 PM EDT FRI JUL 23 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...FOREST AND CLARION...
AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 47 MILES SOUTH OF OIL CREEK STATE
PARK...OR ABOUT 3 MILES WEST OF BUTLER...STATIONARY.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE STORMS WILL PRODUCE HEAVY
RAIN...WIND GUSTS TO 30 MPH...AND SMALL HAIL.
SEVERAL STORMS MAY MOVE OVER THE SAME AREA. WHERE THIS
OCCURS...HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHWESTERN PENNSYLVANIA.
&&
LAT...LON 4137 7912 4151 8000 4159 7990 4160 7986
4163 7983 4162 7975 4162 7962 4163 7961
4163 7908Special weather statement, Jul 23, 1:04 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT FRI JUL 23 2010
PAZ008-009-015-231900-
CLARION PA-FOREST PA-VENANGO PA-
204 PM EDT FRI JUL 23 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...FOREST AND CLARION...
AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF OIL CREEK STATE
PARK...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
OIL CREEK STATE PARK... TIONESTA...
WEST HICKORY... KELLETTVILLE... REDCLYFFE...
MARIENVILLE... LYNCH... BALLTOWN...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERAL STORMS MAY MOVE OVER THE SAME AREA. WHERE THIS OCCURS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHWESTERN PENNSYLVANIA.
&&
LAT...LON 4163 7898 4144 7902 4144 7907 4137 7909
4149 7996 4155 7995 4159 7990 4160 7986
4163 7983 4162 7975 4163 7961Special weather statement, Jul 23, 2:02 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT FRI JUL 23 2010
PAZ008-009-015-016-232000-
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
302 PM EDT FRI JUL 23 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
JEFFERSON...VENANGO...FOREST AND CLARION...
AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER GOLINZA...OR ABOUT 6 MILES EAST
OF TIONESTA...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WEST HICKORY... TIONESTA... KELLETTVILLE...
BALLTOWN... COOK FOREST STATE PARK...
REDCLYFFE... MARIENVILLE... LYNCH...
CLEAR CREEK STATE PARK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...THESE STORMS WILL PRODUCE WIND
GUSTS TO 30 MPH...LOCALLY HEAVY RAIN RAINFALL...AND SMALL HAIL.
SEVERAL STORMS MAY MOVE OVER THE SAME AREA...PRODUCING LOCALLY HEAVY
RAINFALL. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHWESTERN PENNSYLVANIA.
&&
LAT...LON 4144 7895 4143 7898 4144 7906 4142 7907
4141 7908 4136 7909 4136 7903 4138 7896
4128 7875 4125 7873 4139 7953 4158 7951
4164 7912 4163 7896Special weather statement, Jul 23, 3:11 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT FRI JUL 23 2010
PAZ009-015-016-232100-
CLARION PA-FOREST PA-JEFFERSON PA-
411 PM EDT FRI JUL 23 2010
...STRONG THUNDERSTORM...
STRONG THUNDERSTORM TO MOVE THROUGH THE FOLLOWING
COUNTIES...JEFFERSON...FOREST AND CLARION...
AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF NEBRASKA...OR
ABOUT 5 MILES SOUTHEAST OF TIONESTA...MOVING EAST AT 30 MPH. THIS
STORM IS CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS AND GUSTY WINDS
TO 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
TIONESTA... FRYBURG...
COOK FOREST STATE PARK... MARIENVILLE...
REDCLYFFE... CLEAR CREEK STATE PARK...
BROCKWAY...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHWESTERN PENNSYLVANIA.
&&
LAT...LON 4119 7877 4110 7880 4133 7955 4133 7948
4143 7948 4145 7953 4155 7948 4151 7896
4144 7895 4144 7906 4141 7908 4136 7909
4136 7903 4138 7896 4126 7873 4119 7872Special weather statement, Jul 23, 3:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT FRI JUL 23 2010
PAZ007>009-015-232145-
CLARION PA-FOREST PA-MERCER PA-VENANGO PA-
454 PM EDT FRI JUL 23 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...FOREST...CLARION AND MERCER...
AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF NEILLTOWN TO 9 MILES NORTHWEST OF SUGARCREEK TO 18 MILES
WEST OF MAURICE K GODDARD STATE PARK...OR ALONG A LINE EXTENDING FROM
11 MILES NORTHWEST OF WEST HICKORY TO 9 MILES NORTHWEST OF SUGARCREEK
TO 15 MILES NORTHWEST OF FREDONIA...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 TO 50 MPH MAY BE EXPECTED ALONG WITH HEAVY
DOWNPOURS OF RAIN AS THIS LINE CROSSES THE AREA.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
OIL CREEK STATE PARK... WEST HICKORY...
MAURICE K GODDARD STATE PARK... BALLTOWN...
TIONESTA... SUGARCREEK... OIL CITY...
KELLETTVILLE... LYNCH... SENECA...
REDCLYFFE... MARIENVILLE...
MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHWESTERN PENNSYLVANIA.
&&
LAT...LON 4162 7895 4145 7895 4144 7906 4141 7907
4139 7914 4134 7972 4145 8053 4148 8052
4149 8041 4149 8001 4159 7990 4163 7978
4163 7907
15Special weather statement, Jul 23, 4:04 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
504 PM EDT FRI JUL 23 2010
PAZ016-232130-
JEFFERSON PA-
504 PM EDT FRI JUL 23 2010
...STRONG THUNDERSTORM...
A STRONG THUNDERSTORM TO MOVE THROUGH THE FOLLOWING
COUNTY...JEFFERSON...
AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF CLEAR CREEK
STATE PARK...MOVING EAST AT 35 MPH.
BRIEF HEAVY DOWNPOURS AS WELL AS GUSTY WINDS OF 40 OR 50 MPH CAN BE
EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CLEAR CREEK STATE PARK... REYNOLDSVILLE...
BROCKWAY...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHWESTERN PENNSYLVANIA.
&&
LAT...LON 4120 7876 4113 7880 4102 7880 4101 7881
4124 7919 4136 7907 4136 7903 4138 7896
4126 7873 4124 7873 4123 7870 4120 7870Thunderstorm Wind, Venango
- When
- July 23, 4:25 PM EST
- Where
- Venango County, 0.69 mi S of Ahrensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.440, -79.650
Emergency management reported trees down northeast of Oil City.
Thunderstorm Wind, Jefferson
- When
- July 23, 5:30 PM EST
- Where
- Jefferson County, 0.87 mi SE of Reynoldsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.090, -78.890
Emergency management reported trees and power lines down in Reynoldsville.
Thunderstorm Wind, Mercer
- When
- July 23, 9:15 PM EST
- Where
- Mercer County, 1.7 mi ENE of Transfer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.342, -80.401
Emergency management reported trees down in Pymatuning Township.
Thunderstorm Wind, Lawrence
- When
- July 23, 10:05 PM EST
- Where
- Lawrence County, 2.48 mi N of Wilmington Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 41.116, -80.333
Emergency management reported trees down in New Wilmington.
Thunderstorm Wind, Lawrence
- When
- July 23, 10:15 PM EST
- Where
- Lawrence County, 1.73 mi SW of Mc Oaslin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -80.290
Emergency management reported trees down in Scott Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 23 to 25, 20104 deaths · 6 events
- Flash Flooding and Flooding in Illinois, July 23 to 24, 20101 death · $261 million · 61 kt wind · 35 events
- Heat in Georgia, July 23 to 24, 20102 deaths · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, July 23, 2010$400,000 · EF2 · 12 events
- Flooding in Iowa, July 23 to 29, 2010$25 million · 2 events
- Flood in Iowa, July 23 to 25, 2010$26 million · 1 event
- Tornadoes and Flash Flooding in Iowa, July 23 to 24, 2010$1.3 million · EF1 · 13 events
- Flood in Alaska, July 23 to 24, 2010$6.0 million · 1 event
- Tornadoes and Flash Flood in South Dakota, July 23, 2010$1.1 million · EF0 · 34 events
- Flash Flooding and Heavy Rain in Iowa, July 23, 2010$1.5 million · 6 events
- Flash Flood and Flood in Wisconsin, July 23 to 24, 2010$1.3 million · 60 kt wind · 7 events
- Flooding and Damaging Winds in Iowa, July 23 to 24, 2010$437,000 · 61 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248898, 248900, 248902, 248904, 248905.